hi every1! Hope everyone is hangn in there, i on the other had am about 2 lose it!! I can not deal with svts at all they freak the **** outta me, it has put me in a major depression and fear is outta control, i go 2 start seein a therapist the 11th n im not sure anything of words can help, b4 svt i delt with a very large hole in my heart 4 13yrs i sufferd with fear n panic attacks then hard open heart in 06 thought it was goin 2 change my life then 09 i get hit with this svt (my enemy) who is succeding in distoring my life! It helps 2 read others post and see'n that u r also very scared, svt has been the most frightning thing i ever been threw n let me tell ya i been 2 hell in back! svt takes number 1 place! this is a horrible thing 2 have and i have a heart doc who seems 2 think i can go threw life being on a med that makes me feel like **** and still have'n svts and has had one ablation and 2 total eps last test the doc couldnt get my heart 2 go into svt n he said he was very agressive! svt should b looked at as more serious, they say u cant die from an svt but did u know any heart arythemias puts u at 5times greater risk of a storke! YIKES! wen i have an svt i nearly pass out it goes black 4 3-10 seconds and then i get the worst chest pains with burning in my arms n sumtimes a numbness 2 my mouth, and not 2 mention my heart feels like its goin 2 blow up! do u know how hard it is 2 work,or go in public with these thing creepn up on ya outa no where! Then wut u feel like after this episode is over it can take up 2 1hr - 3days 2 feel better? (fatigue,fluish) i have been have'n svts 4 3 days now these svts scare me n anger me all in one! wut about meds? im on verapamil 180 2 times a day anyone ever been on this?? or anyone have better luck with a diff med? sry 4 my rantn n anger but this is horrible 2 have n theres got 2 b better help out there! 4 the treatment of svts and the help 4 living with svt!
Sorry I can "jump" in and help, but reading of you pain I felt I needed to at least try to get the "ball" rolling. I know, and you may have read, there have been many posts on SVT, the few I have read didn't leave me with an answer. I am not even sure how effective ablation is (in general) but it seems you've already tried that path.
I don't know Verapami, but assume it is a beta blocker, and as I take a form of that I know it can really bring on fatigue and even dizziness - I don't have much trouble if my BB is at 50 mg. I have taken as much as 200 mg of Metoprolol. I know this doesn't help, but here it is anyway.
There is a lot of experience in this community, maybe some will be able to help with their experience - albeit the level of suffering is not uniform and it sounds like you've got one of the worse cases symptom-wise.
Hi Jen, sorry to hear you're still having svt issues. I'm im the same boat....pprobably have to go for another ablation soon. Can't always tell when or what kind of arrhythmia/tachycardia I'm in at a particular time because I think the ablation I had somehow desesitized my pathways. Don't know if that's really true....just my theory.
I do know for 3-4 months last fall I was feeling good...no arrhythmia. Then after Christmas I went into a depression and started on prozac in Feb or March. Then a few weeks later I end up with all these episodes. The Dr told me the anti-depressant can be a contributing factor...oh great! So I stopped it about 2-3 weeks ago....maybe that will help....the problem is now it's like I'm in one or the other arrhythmia almost 24 hrs a day. Ugh! PM me and let me know what your summer plans are.
I don't know if I can help or not but I do know about PSVT. All my life I've had my heart suddenly race out of control, sometimes lasting as long as 45 minutes, quite often happening several times a day. But I grew up thinking it was normal. Even when I was finally diagnosed, the doctor didn't seem too concerned. It wasn't until I was almost 50 that a doctor said they could fix it with an ablation. Of course I thought he was nuts.
I've had 3 ablations, my heart isn't perfect but it's so much better. I still get tachy bursts but they're brief and they don't happen every day.
I'm not sure why you're having such serious symptoms with yours. Yes, they can make you feel breathless, even a bit wobbly while they're happening. But once they stop, the heart goes back to normal rhythm and you should feel better immediately. I hate to mention this but perhaps the anxiety and stress you're feeling from the episodes are draining you more than the SVT. And maybe seeing a doctor for all that stress will be helpful.
I'm sorry they couldn't induce the arrhythmia during the other EP studies. Each time I went in, my heart just danced like crazy for them. They just had trouble trying to get the heart under control without me ending up on a pacemaker.
As for Verapamil, I could not take it. I can't take beta blockers because of my asthma so they put me on Verapamil, a calcium channel blocker. This was before they did the first ablation. I actually ended up in ER after a few days because of the fatigue, chest pain, pain in both legs and extreme shortness of breath. About 4 years ago I had to go in for surgery and they wanted my heart to behave as much as possible so they started me on Diltiazem, another CCB. Other than a nasty headache, it worked very well. Each person tolerates medications differently. You can ask your doctor if there's some other med you can try if the Verapamil is still making you miserable after a month.
I hope you find some way to accept and live with your dancing heart. It can be annoying and inconvenient but you can live and have fun.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.